Nebraska, 2003Flash Flood in Nebraska, April 30, 2003
April 30, 2003 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 30, 2:25 AM CST, 30 minutes earlier.
Area forecast discussion, Apr 30, 2:25 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 AM CDT WED APR 30 2003
IN NEAR TERM PERIODS OF THUNDERSTORMS LIKELY DURING MRNG HOURS WITH
STRONG POSITIVE THETA E ADVECTION OVER WARM FRONT. AREAS OF HEAVY
RAIN ESPCLY FM ACROSS NE AND E CNTRL NEB INTO W CNTRL IA. WILL NOT
GO WITH FLOOD BUT CONTINUE TO HANDLE WITH FFWS AND STAEMENTS AS
NEED. BASED ON EXPECTED POSITION OF FRONTAL BNDRY AND FORECAST CAPE
APPEARS NOW THAT MAIN CONCERN FOR SVR WEATHER THREAT DURING AFTN AND
EVE HOURS MAY BE SHIFTING MORE TOWARD SE NEB AND SW IA. AFTER FIRST
PTN OF EVENING BNDRY SHIFTS SEWD WITH TSTMS POTENTIAL DIMINISHING
OVER ALL OF THE AREA AFT 06Z WITH LINGERING SHOWERS. COOLER THU WITH
SMALL CHC OF SHOWERS IN THU NRN ZONES IN COLD ADVECTION PATTERN AS
WEAK SHORTWAVE CROSSES AREA. SFC RIDGE BUILDS SWD ACROSS REGION THU
NITE INTO FRI FOR MAINLY DRY CONDITONS. RETURN FLOW STARTS TO
DEVELOP FRI NIGHT AND SAT. HOWEVER APPEARS MAIN POTENTIAL FOR NEXT
SGFNT CHC FOR SHOWERS AND THUNDERSTORMS WILL START MORE IN THE SAT
NIGHT AND SUN PERIOD AS NEXT VIGOROUS SHORTWAVE AND SFC LOW MOVE
INTO NRN PLAINS INTERACT WITH LOW LEVEL WARM MOIST ADVECTION.
.OMA...NONE.
WIESE
Hazardous weather outlook, Apr 29, 5:31 PM CST, 9 hours 24 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT TUE APR 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING ACROSS
FAR SOUTHERN NEBRASKA AND SOUTHWEST IOWA...ESPECIALLY ALONG AND
SOUTH OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WOULD BE
THE PRIMARY HAZARDS FOR THIS AREA. ADDITIONAL STRONG TO POSSIBLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS MUCH OF
THE OUTLOOK AREA...ESPECIALLY ALONG AND SOUTH OF A LINE FROM
NELIGH TO WAYNE. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE
PRIMARY HAZARDS OVERNIGHT.
A WARM FRONT WILL REMAIN OVER NORTHERN KANSAS AS LOW PRESSURE
MOVES FROM EASTERN COLORADO TO WESTERN KANSAS BY MORNING. LOW
LEVEL WINDS WILL CONTINUE TO INCREASE THIS EVENING WHICH WILL
LIFT MOIST UNSTABLE AIR OVER THIS FRONTAL BOUNDARY. AS A
RESULT...MUCH OF THE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF
SEVERE WEATHER THROUGH WEDNESDAY MORNING.
AS LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL KANSAS ON
WEDNESDAY...THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS
WEDNESDAY AFTERNOON SOUTH OF A LINE FROM YORK TO FREMONT TO
TEKAMAH... WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF EASTERN NEBRASKA. DAMAGING WINDS AND VERY LARGE HAIL
WOULD BE THE PRIMARY HAZARDS...HOWEVER AN ISOLATED TORNADO MAY
OCCUR ACROSS EXTREME SOUTHEAST NEBRASKA OR FAR SOUTHWEST IOWA
WEDNESDAY AFTERNOON. WIND SHEAR WILL COMBINE WITH WARM MOIST AND
VERY UNSTABLE AIR TO CREATE FAVORABLE CONDITIONS FOR SUPERCELL
THUNDERSTORMS DURING THIS PERIOD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE WEDNESDAY
NIGHT...MAINLY ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
WITH HAIL AND DAMAGING WINDS STILL POSSIBLE.
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE THROUGHOUT THE WEEKEND
AND INTO EARLY NEXT WEEK ON SATURDAY...SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT IF SEVERE
WEATHER DEVELOPS ACROSS THE OUTLOOK AREA. SPOTTER ACTIVATION MAY
BE LIKELY ON WEDNESDAY.
DEWALD
Flash Flood, Colfax
- When
- April 30, 2:55 AM CST to 4:30 AM CST
- Where
- Colfax County, Leigh
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Heavy rainfall flooded roads around Leigh and near Maple Creek around Howells. Some flooding was also reported in Howells where 5.5 inches of rain was reported over that night.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, April 30, 2003$31 million · F1 · 42 events
- Tornado and Hail in Texas, April 30, 200311 injured · $1.5 million · F1 · 4 events
- Tornado and Flash Flood in Iowa, April 30, 2003$8.4 million · F0 · 44 events
- Lightning Strike in Iowa, April 30, 20031 death · 1 injured · 1 event
- Tornadoes and Hail in Iowa, April 30, 2003$457,000 · F0 · 51 events
- Flash Flood and Hail in Georgia, April 30, 2003$150,000 · 1.75 in hail · 17 events
- Tornadoes and Hail in Missouri, April 30, 2003$3,000 · F0 · 71 events
- Hail in Missouri, April 30, 2003$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Kansas, April 30, 2003F0 · 46 events
- Hail and Lightning Strike in North Carolina, April 30, 2003$40,000 · 1 in hail · 8 events
- Hail in Oklahoma, April 30, 2003$4,000 · 2.5 in hail · 22 events
- Damaging Wind in Alabama, April 30, 2003$27,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350033.